It is currently Thu Aug 17, 2017 4:17 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Oct 21, 2012 1:39 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Wed Feb 29, 2012 1:54 am
Posts: 34
I was just wondering what the general consensus was here about how long to wait on each new dose before trying to taper down again. I'm currently down to 1mg a day but am starting to have a really rough time. The emotional aspects are killing me, and the physical symptoms are starting to get more and more intense as the days go on. I feel like there's this huge sickness looming over me, slowly beating me down little by little, just waiting to fully take over my life and body.

I'm wondering if I tapered too fast maybe? I went from 4mg and once a month cut that down by .5mg. My plan is to decrease .25 every month now until I reach .25 and then just kinda play it by ear, see how my body is responding and adjust. Trying to get as low as possible.

What has everyone else's experience shown them? Is a month, in general, about right for cutting down the dose? Thats what my doctor is saying, but I can't help but feel like I'm doing something wrong as it's getting really hard to put up with. At time I think about just jumping ship right now just to get it over with. This gradual taper is wearing down my resolve and I'm starting to get really anxious about what's ahead.


Top
 Profile  
 
 Post subject: To Jump or Not
PostPosted: Sun Oct 21, 2012 2:28 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Looking at your tapering method I am surprised that you are feeling any discomfort. You did it so very nice and slow with no big drops at all. It goes to show that all of us metabolize Suboxone differently. What works for one may not work for another.

With me, I slowly dropped from 4mg's to 3, then to 2mg's, 1½, and then 1mg and stayed there for a few months feeling just fine. My drops had at least two weeks between them so maybe it wasn't that slow, but like everyone here told me, listen to your body and go from there. So that's my advice to you too. How about taking .50 more every other day for a few weeks then every three days and so on until you stabilize on 1mg. Or you may just get too frustrated with the whole thing and just jump at where you are. I might do the same if I was in your shoes.

Please keep posting your progress, good and bad.

Rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 22, 2012 7:06 pm 
Offline
Power Poster
Power Poster

Joined: Mon Sep 24, 2012 7:57 pm
Posts: 65
I dont think there's any general rule or consensus when it comes to tapering. Everyone's story seems to be a little different. We all have different tolerances to w/d symptoms both mental and physical.

I feel your pain being at 1mg/day and the dooming unknown that is to follow. I tapered down to 1mg and ended up staying there for almost 6 months because I really couldn't figure out how to get any lower...I was cutting the film as best I could but some films would crack and it was really hard to measure small amounts below 1mg using my 8mg strips. I'd think I was taking less and then take a slightly larger piece the following day and it would mess me up every time. I was sketch out about stopping from that level and even more about how to get my dose lower. You can read my post(suboxone taper - the final process) in this section for the low down, but the liquid taper method helped with the unknown.

I think you'll notice a .25mg decrease and that may cause you to worry more. Might want to drop down to .9mg/day for a week or two. I started decreasing about .1mg every week or two until I got to about .5mg/day. Now I've been dropping about .05mg a week and am at .2mg/day(hasnt been bad at all!). We're all different, so do what you think is best...let me know if you have any questions.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Oct 29, 2012 8:20 pm 
Offline
New Poster
New Poster

Joined: Mon Oct 29, 2012 8:03 pm
Posts: 1
Caboose...

I have actually followed almost the exact plan as you. When first starting Sub, I was told to take 4mgAM/4mgPM. The first day I was so gorked that I knew that dose was too high for me. I never went much above 6mgs and dropped to 4mgs daily, pretty quickly. After that, each month I dropped by .5mgs. I was self tapering, as I was completely ready to be off of everything. Anyway, I noticed that getting down to 2mgs was a bit difficult. Once I did, I dropped very easily from 2mgs to 1.5 daily. I then attempted to make this month's drop to 1mg daily and had a really difficult time. I bumped back up to 1.25mgs and occasionally took a 1.5 again (maybe only twice). Anyway....at the 1.25 dose, I spent 2 weeks with no motivation, no energy and just complete apathy. I didn't shower or even brush my teeth. I don't know why. ( I mean I made myself do it, but it was literally like....once or twice a week....disgusting, I know.) This actually made me want to give up and worried me greatly b/c the drop from 2.0 to 1.5 was SO easy. Felt nothing.

So I went to see my Psych. who is my Sub Doc and told him about my total lack of energy. I don't mind some of the physical W/D's but being depressed and tired with no motivation was the reason I developed a problem with opiates in the first place. I can not stand the emotional issues and depression. He put me on Wellbutrin XL 150mgs to take each morning and told me to stay on 1.25 for another week and then try to get down to 1.0mg. I am not sure if it simply took 3 weeks to adjust to the 1.25 dose of Sub or if the Wellbutrin is working already (just started 3 days ago) but for some reason, my W/D's are gone again. Either way, I am attempting to drop to 1mg next week.

I was hoping that getting down this low, that it would be easier, but I am now wondering if the opposite will be true? Either way, I am excited to get off this stuff. I'll be 5 months off of narcs tomorrow, so I am proud of that. And do think that since I've only been on sub for that long and was never on a high dose, that I can do this. My doc is willing to prescribe whatever I need to help me detox....not any narcotics, but probably clonadine and valium if needed, short term.

Anyway....while I had hoped to be off by Christmas, when making .5 drops, I think now that the best bet is to drop by .25 and to go very slow, while continuing to let my brain heal and adjust and continuing therapy and developing healthy coping techniques.

I have to say, that when I was first contemplating starting Sub, this site almost made me not do it. There are a lot of horror stories on here and I am not sure if most of those come from people who have been addicted for years to heavy stuff or from people who have just been on Sub too long. But so far, my experience has been positive. I battled opiate addiction for 3 years after a back and neck injury, involving surgery and while I went brief periods without pain meds, I just always went back for more b/c I needed them to feel good and to not feel depressed. I tried to wean myself and to do healthy things and I always went back. I feel that being on Sub has truly given me time to heal and to learn new ways to cope and I really have NO cravings at all. I am anxious to see if it stays that way when this is all said and done.

For me the key is to NEVER take a narc again. It isn't worth it. And since my reason for taking them was mostly for appetite control and energy....I am hoping that I don't really even crave the high anymore. I am learning to live a normal life again and I feel like the Sub has been the reason for that.

Good luck to you on your continued taper. I understand exactly what you are going through!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 29, 2012 9:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 994
Hey Caboose. I think Rule's said something wise in that there's a lot of variability in how we metabolise Sub. I seem to struggle a lot even getting below 8mg! I just seem to hit a point around there where I struggle to stabilise no matter how long I wait, and feel withdrawals as my dose wears off no matter what. I do think rate of metabolism has a lot to do with it. I think that each of us reaches a point when we reduce where our personal rate of metabolism catches up with our reduction. This is the point where our "trough" level - ie the point in the day when our buprenorphine is at its lowest - is too low to sustain the level of tolerance created by our "peak" level - ie the point when our levels peak shortly after we dose.

I think that when we reach that point, it may be worth considering dividing your dose further. Doing so will reduce the "peak" level of buprenorphine in your blood, thus reducing your tolerance to a point your trough level may be able to better match it. Does that make sense?

The other thing some people have done is take it as a sign it's time to do a "rapid" taper for the rest. Or (gasp) a high jump


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 5 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group